TRANSLATION ENGLISH/HEBREW CIS-DICHLORO-DIAMMINEPLATINUM 2 (cisplatin, DDP) is an essential chemotherapeutic agent in the curative treatment of advanced testicular cancer and is effective in a number of other carcinomas including those arising in lung, ovary, head and neck, and urinary bladder, and APUD tumors. The major toxicities of cisplatin are renal tubular injury, electrolyte disturbances nausea, vomiting, anemia, ototoxity, and peripheral neuropathy. Severe nausea and intolerable vomiting are universal without propylaxis with antiemetics and begin within 1 to 4 hours and last over 24 hours. This debilitating side effect is the major cause of cessation of effective cancer chemotherapy in some patients. Nausea and vomiting, therefore, can be potentially fatal toxicities in those patients with curable diseases who refuse therapy. In a survey, 67% of physicians queried 1% to 5% of their patients and another 15% of the physicians reported 5% to 10% of their patients refused treatment because of nausea and vomiting. Uncontrolled bouts of retching and vomiting after chemotherapy have induced Mallory-Weiss eosphagogastric tears, pathologic fractures, dehydration with metabolic imbalance, anorexia, and weight loss. In contrast to the recognition of the many potential consequences, the mechanisms for chemotherapy-induced nausea and vomiting are not known. The deeplying medullary emetic center coordinates the act of vomiting but is not itself sensitive to chemical stimuli. It appears that chemotherapeutic agents induce vomiting directly or indirectly at various trigger sites in the body, such as the chemoreceptor trigger zone (CTZ) in the mid-brain and other unidentified centers in cerebral cortex and gastrointestinal tract. Data on major sources of emetic input are currently obtained from animal studies. The mechanism of cisplatin induced emesis is unclear. Cisplatin, which has poor penetration of the blood-brain barrier, may induce primarily through peripheral pathways. Stimulation of the CTZ may also play a role. The role of higher cortical centers is apparent in anticipatory nausea and vomiting preceding repeated doses of chemotherapy.